Scholion.ai

Parameter Estimation for the Truncated Pareto Distribution

Inmaculada B Aban, Mark M Meerschaert, Anna K Panorska

Journal of the American Statistical Association · 2006 · Volume 101 · Issue 473

DOI: 10.1198/016214505000000411

Abstract

The Pareto distribution is a simple model for nonnegative data with a power law probability tail. In many practical applications, there is a natural upper bound that truncates the probability tail. This article derives estimators for the truncated Pareto distribution, investigates their properties, and illustrates a way to check for fit. These methods are illustrated with applications from finance, hydrology, and atmospheric science.

Enable JavaScript for citation tools and additional paper interactions.